Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Kidney test showed excess protein in urine. Wear pessorie. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
I recently had a general kidney test offered by my health plan, everything is OK. They did find excess protein in my urine and said it was albumin. I wear a pessorie to keep my kidney in place and remove it every day to wash it. It always has a heavy white "foam". I drink a lot of fluid daily even keep water at my bedside. Should I be concerned?
I am 84 years old and in general good health.
Posted Thu, 18 Jul 2013 in Kidney Conditions
Answered by Dr. Manuel C See IV 1 hour later
Good day and thank you for being with HealthcareMagic!

I am glad to hear that all your results came back normal especially that you are already 84 years old. You are the healthiest 84 year old that I know of. That being said albumin or protein in the urine is always something that warrants further evaluation. How much was the protein in the urine? They usually classify it as trace or with plus signs. The less protein in the urine the better and the healthier the kidney.

I would suggest doing a 24 urine protein determination and a nephrology consult to guide you and how to prevent further kidney damage.

I hope I have answered your question and I wish you all the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor